Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 161, NWS Charleston, SC

June 20, 2008Beaufort County, Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 20, 2008, 10:26 AM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2008, 10:26 AM EDT (14:26 UTC)
Expired
Jun 20, 2008, 11:30 AM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 11:00 AM EDTHAIL 0.5Bennetts Point, SCPEA TO MARBLE SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 201426
SVRCHS
SCC013-019-029-201530-
/O.NEW.KCHS.SV.W.0161.080620T1426Z-080620T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1026 AM EDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1130 AM EDT

* AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF BENNETTS POINT...OR ABOUT 11 MILES NORTHEAST OF BEAUFORT...
  MOVING EAST AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  BENNETTS POINT...
  WIGGINS AND FENWICK...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3263 8065 3275 8044 3255 8033 3249 8059
TIME...MOT...LOC 1426Z 250DEG 8KT 3257 8057

$$

33
2 follow-up statements
000 
WWUS52 KCHS 201509
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1108 AM EDT FRI JUN 20 2008

SCC013-201518-
/O.CAN.KCHS.SV.W.0161.000000T0000Z-080620T1530Z/
BEAUFORT SC-
1108 AM EDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEAUFORT COUNTY
HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3256 8052 3268 8040 3255 8033 3254 8035
      3255 8037 3253 8039 3253 8043 3252 8046
      3252 8049
TIME...MOT...LOC 1508Z 274DEG 13KT 3254 8042

$$

SCC019-029-201530-
/O.CON.KCHS.SV.W.0161.000000T0000Z-080620T1530Z/
COLLETON SC-CHARLESTON SC-
1108 AM EDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR EXTREME SOUTHWESTERN CHARLESTON AND SOUTHEASTERN COLLETON
COUNTIES...

AT 1103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BENNETTS POINT...OR ABOUT 8 MILES NORTHWEST OF EDISTO
BEACH...MOVING EAST AT 15 MPH.

AT 1100 AM EDT...A TRAINED WEATHER SPOTTER IN BENNETTS POINT 
REPORTED PEA TO DIME SIZED HAIL. HOWEVER...THE MOST INTENSE PART OF 
THE STORM WAS SOUTH OF THAT LOCATION.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BENNETTS 
POINT AND ASHE ISLAND.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3256 8052 3268 8040 3255 8033 3254 8035
      3255 8037 3253 8039 3253 8043 3252 8046
      3252 8049
TIME...MOT...LOC 1508Z 274DEG 13KT 3254 8042

$$

33
000 
WWUS52 KCHS 201526
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 AM EDT FRI JUN 20 2008

SCC019-029-201537-
/O.EXP.KCHS.SV.W.0161.000000T0000Z-080620T1530Z/
COLLETON SC-CHARLESTON SC-
1127 AM EDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN
CHARLESTON AND SOUTHEASTERN COLLETON COUNTIES WILL EXPIRE AT 1130 AM
EDT...

AT 1123 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3256 8052 3268 8040 3255 8033 3254 8035
      3255 8037 3253 8039 3253 8043 3252 8046
      3252 8049
TIME...MOT...LOC 1527Z 274DEG 13KT 3253 8034

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:28 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 20, 7:28 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
728 AM EDT FRI JUN 20 2008

.SYNOPSIS...
WEAK LOW PRES WILL MEANDER OVER THE SE U.S. THROUGH THIS WEEKEND.
A SERIES OF WEAKENING COLD FRONTS WILL MOVE THROUGH THE AREA
SUNDAY THROUGH MONDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA
DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ISOLATED THUNDERSTORMS HAD ALREADY DEVELOPED ALONG A WEAK SURFACE
TROUGH ACROSS CHS COUNTY AND OVER COASTAL WATERS EARLY FRIDAY
MORNING...A PRECURSOR TO ANOTHER ACTIVE DAY.

SCENARIO TODAY APPEARS SIMILAR TO THAT OF THURSDAY...WITH AN
UPPER TROUGH PERSISTING OVER THE REGION...ACCOMPANIED BY AN INLAND
SURFACE TROUGH AND A PROGRESSIVE AFTERNOON/EVENING SEA BREEZE
BOUNDARY. BY EARLY AFTERNOON... SCATTERED THUNDERSTORMS WILL
AGAIN FIRE ALONG THE SEA BREEZE... WHICH WILL ADVANCE INLAND
WITHIN AN ENVIRONMENT FEATURING SBCAPES 1500-2500 J/KG AND LIFTED
INDICES -4 TO -6. GIVEN EXPECTED WET BULB ZERO HEIGHTS 9.5-10.5
KFT...-10C TO -30C CAPES 400-800 J/KG AND DOWNBURST CAPES AS HIGH
AS 1500 J/KG...ANY PULSE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND
DAMAGING WET MICROBURSTS. HOWEVER...AS WAS THE CASE
THURSDAY...THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE WILL PUSH
BACK TOWARD THE COAST DUE TO THE W/NW STEERING FLOW ALOFT. THE
RESULTING ENHANCED LOW LEVEL STORM INFLOW/ HELICITY...ACCOMPANIED
BY 0-6 KM BULK SHEAR 30-40 KNOTS...MAY SUPPORT ISOLATED SUPERCELLS
WITH VERY LARGE HAIL...MORE PERSISTENT DAMAGING MICROBURSTS AND
EVEN A BRIEF TORNADO.

A COUPLE OF PARAMETERS DIFFER FROM THURSDAY AND MAY RESULT IN FEWER
SEVERE THUNDERSTORMS. SPECIFICALLY...0Z NAM/GFS GUIDANCE SUGGESTS
THAT 500 MB TEMPS WILL WARM A DEGREE OR TWO THIS AFTERNOON...
POSSIBLY RESULTING IN SLIGHTLY LOWER MID LEVEL LAPSE RATES. ALSO...A
THE MARKED DEWPOINT BOUNDARY WHICH SEPARATED DEWPOINTS IN THE
40S/50S WEST TO THE 60S/70S EAST MAY BE LOCATED SLIGHTLY FARTHER
INLAND THIS AFTERNOON...LEAVING ONLY THE SEA BREEZE AND CONVECTIVE
OUTFLOW TO INITIATE CONVECTION.

WILL MENTION THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS
WITHIN THE HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
STRONGEST CONVECTION SHOULD DIMINISH WITH DIURNAL STABILIZATION THIS
EVENING. HOWEVER...0Z GUIDANCE HINTS AT LINGERING INSTABILITY...
ISENTROPIC ASCENT AND LOW LEVEL CONVERGENCE/MOISTURE ADVECTION.
THUS...MAINTAINED SLIGHT CHANCE POPS OVERNIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS ONE DEEP LONGWAVE TROF MOVES OFFSHORE SAT MRNG...ANOTHER LONGWAVE
TROF WILL DEEPEN OVER THE GREAT LAKES WITH ITS AXIS SWINGING
THROUGH THE MID AND LOWER MISS RIVER VALLEYS. UNDER THE TROF NEAR
THE SFC...A DIFFUSE FRONTAL BOUNDARY NEARLY PARALLEL TO THE FL
PANHANDLE WILL DEVELOP AN AREA OF LOW PRESSURE ALONG IT OVER S GA
SAT AND SHIFT NEWD THROUGH SUN. THIS WILL THEN BRING THE FNTL BNDRY
N...SO CONVERGENCE AT THE SFC WILL INCREASE WITHIN THE DEEP MOISTURE
PROGGED TO BE IN PLACE. WHILE THE DEEP UPPER TROF WILL STILL REMAIN
W OF THE CWFA SAT...PLENTY OF SHORTWAVES WILL PUSH THROUGH THAT WILL
HELP TRIGGER SHWR/TSTM ACTIVITY WITH THE SFC FRONTAL BOUNDARY AND
THE EXPECTED DIURNAL SEABREEZE. AM NOT QUITE CONFIDENT TO GO WITH
LIKELY POPS DUE TO HIGH UNCERTAINTY WITH PRECIP COVERAGE...BUT WILL
MAINTAIN HIGH/MID CHC POPS FOR SAT. WITH THE MAIN TROF APPROACHING
AND NUMEROUS SURFACE BOUNDARIES REMAINING IN PLACE THROUGH SUN...
WILL KEEP THE MID/HIGH CHC POPS GOING THROUGH SUN. ALONG WITH THE
COVERAGE QUESTIONS...THERE IS THE QUESTION OF STORM STRENGTH AND
POTENTIAL FOR SEVERE WX. WITH THE NUMEROUS BOUNDARIES IN PLACE...THE
UPPER SHORTWAVES COMING THROUGH AND DEEP MOISTURE IN PLACE...THE
INGREDIENTS ARE THERE TO AT LEAST HAVE ISOLD SEVERE TSTMS. LOW TO
MID LEVEL LAPSE RATES LOOK TO REMAIN STEEP AND LOW LEVEL JETTING
AHEAD OF THE DEEP TROUGH MAY BE NEAR ENOUGH TO ALSO BE A PLAYER. SPC
SWODY2 CURRENTLY HAS THE AREA UNDER A SEE TEXT...BUT IS RESERVING
THE RIGHT TO UPGRADE LATER. WILL CONTINUE TO HIGHLIGHT THE POTENTIAL
FOR SEVERE WX IN THE HWO.

ONCE THIS STRONG TROF AXIS PUSHES OFFSHORE SUN NIGHT...ANOTHER DEEP
LONGWAVE TROF AXIS WILL PUSH THROUGH THE SOUTHEAST STATES MON INTO
MON NIGHT...KEEPING AT LEAST SLGT CHC POPS GOING FOR MON INTO MON
NIGHT. THERE ARE SIGNALS OF VARYING STRENGTH OF THIS LAST TROUGH
AMONG THE LONGER RANGE MODELS...SO AM HESITANT TO RAISE POPS ATTM.

ONCE THIS TROUGH MOVES OFFSHORE...THEN SFC HIGH PRESSURE WITH WEAK
UPPER LEVEL RIDGING WILL MOVE OVER THE AREA MAKING THE ONLY FEATURE
FOR THE PROMOTION OF SHWRS/TSTMS THROUGH MIDWEEK THE DIURNAL
SEABREEZE. THUS...HAVE TUNED POPS AS SUCH BY FOCUSING POPS MAINLY
DURING THE AFTN AND EVE HOURS EACH DAY.

TEMPS WILL GENERALLY RUN WITHIN A FEW DEGREES OF NORMAL EACH DAY
THROUGH THIS WEEKEND INTO THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
BRIEF MVFR VISIBILITY/CEILINGS WILL GIVE WAY TO VFR CONDITIONS AT
BOTH TERMINALS THIS MORNING. THEN...THE PRIMARY FORECAST FOCUS
REMAINS ON CONVECTIVE TRENDS TODAY. CANNOT RULE OUT A
SHOWER/THUNDERSTORM IN THE VICINITY OF EITHER TERMINAL THIS
MORNING...DUE TO A WEAK SURFACE TROUGH AND AN UNSTABLE AIRMASSS.
HOWEVER...MOST CONVECTION WILL OCCUR THIS AFTERNOON/EARLY
EVENING... AS THE SCENARIO APPEARS SIMILAR TO THAT OF THURSDAY
AFTERNOON/EVENING. THUNDERSTORMS WILL INITIATE ALONG THE SEA
BREEZE AND WILL MOVE TOWARD THE E/SE. 12Z TAFS CONTINUE TO
INDICATE VCTS AT BOTH SITES DURING THE 16-23Z TIME FRAME. EITHER
SITE COULD BE DIRECTLY IMPACTED BY THUNDERSTORMS...THUS EXPECT
AMENDMENTS TODAY AS DICTATED BY NEAR TERM CONVECTIVE TRENDS.
THEN...THE 12Z FORECAST INDICATES A TYPICAL DIURNAL DISSIPATION OF
THUNDERSTORMS THIS EVENING. HOWEVER...00Z-06Z GUIDANCE HINTS AT
CONVECTION PERSISTING INTO THE NIGHT...AND LATER FORECAST
ADJUSTMENTS MAY BE REQUIRED.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
MAY DEVELOP IN SHOWERS/THUNDERSTORMS SAT THROUGH SUN. MAINLY VFR
CONDITIONS ARE EXPECTED EARLY NEXT WEEK.

&&

.MARINE...
S/SE WINDS MAY DIMINISH SOMEWHAT FOR A TIME THIS MORNING.
THEN...SEA BREEZE ENHANCEMENT WILL INCREASE WINDS TO AROUND 15 KNOTS
THIS AFTERNOON. A DIURNAL SURGE MAY PUSH S WINDS INTO THE 15-20 KT
RANGE TONIGHT. SEAS WILL AVERAGE 2-3 FT THROUGH TONIGHT.

A SERIES OF WEAK LOW PRESSURE SYSTEMS AND ASSOCIATED COLD FRONTS
WILL PUSH THROUGH THE WATERS OVER THE WEEKEND THROUGH THE START OF
NEXT WEEK. NONE LOOK IMPRESSIVE ENOUGH ATTM TO BRING WINDS AND/OR
WAVES TO SCA LEVELS...BUT THERE WILL BE ENOUGH OF A SURGE LATE SAT
THROUGH SAT EVE AS A LOW PRES CENTER MOVES NE AND BRINGS A FRONT
INTO THE WATERS THAT WIND SPEEDS OVER THE OUTER GA WATERS MAY OCNLY
REACH 20 KT. HOWEVER...THE PREVAILING SPEEDS WILL BE BELOW THAT
LEVEL SO WILL CAP SPEEDS AT 15-20KT. THERE ALSO DOES NOT APPEAR TO
BE ANY PROLONGED ONSHORE FETCHES TO ALLOW SEAS TO BUILD TO ANY GREAT
DEGREE SO WILL CAP SEAS AT 5 FT.

THIS SERIES OF DISTURBANCES WILL EVENTUALLY PUSH COMPLETELY AWAY
FROM THE WATERS BY LATE MON NIGHT INTO TUE MORNING...ALLOWING HIGH
PRES TO MOVE INTO THE WATERS. BOTH WINDS AND WAVES WILL GRADUALLY
SUBSIDE BY THE MIDDLE OF NEXT WEEK IN RESPONSE TO THIS CHANGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 20, 4:22 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
422 AM EDT FRI JUN 20 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
422 AM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AS THE SEA BREEZE ADVANCES INLAND...SCATTERED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY THIS EVENING.
AS THESE THUNDERSTORMS MOVE TOWARD THE EAST AND SOUTHEAST...A FEW
MAY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND
LARGE HAIL EXCEEDING ONE INCH IN DIAMETER...ESPECIALLY BETWEEN 2
PM AND 9 PM. ANY THUNDERSTORMS MAY ALSO PRODUCE FREQUENT AND
DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL
DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY
THROUGH SUNDAY. THESE DISTURBANCES...IN COMBINATION WITH THE DAILY
AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO
A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA
AND SOUTHEAST GEORGIA. THE MAIN HAZARDS FROM THE STRONGEST STORMS
THAT DEVELOP WILL BE GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 20, 9:58 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
958 AM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             KELLER                  31.84N 81.25W
06/19/2008  E0.75 INCH       BRYAN              GA   TRAINED SPOTTER

&&

REB
Special weather statement, Jun 20, 10:06 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1006 AM EDT FRI JUN 20 2008

SCZ043-048>050-201430-
BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
1006 AM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY...CHARLESTON
COUNTY AND BEAUFORT COUNTY THROUGH 1030 AM EDT...

AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR DALE...OR ABOUT 9
MILES NORTHEAST OF BEAUFORT...MOVING NORTHEAST AT 12 MPH.

AREAS IN AND AROUND DALE AND GREEN POND WILL BE IMPACTED THROUGH 1030
AM EDT.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:10 PM EDTSpecial Marine WarningCHS32 min
Jun 20, 11:35 AM EDTSpecial Marine WarningCHS55 min
Jun 20, 11:41 AM EDTSevere Thunderstorm WarningCHSCharleston, Colleton34 min
Jun 20, 12:26 PM EDTSpecial Marine WarningCHS50 min
Jun 20, 12:56 PM EDTSevere Thunderstorm WarningCHSBerkeley49 min
Jun 20, 1:30 PM EDTSpecial Marine WarningCHS60 min
Jun 20, 1:39 PM EDTSevere Thunderstorm WarningCHSBerkeley51 min
Jun 20, 2:01 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton59 min
Jun 20, 2:29 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Jun 20, 2:56 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper64 min
Jun 20, 3:25 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston50 min
Jun 20, 3:46 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper59 min
Jun 20, 3:58 PM EDTSevere Thunderstorm WarningCHSCharleston47 min
Jun 20, 4:03 PM EDTSpecial Marine WarningCHS57 min
Jun 20, 4:04 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester56 min
Jun 20, 4:39 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston66 min
Jun 20, 4:51 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Jun 20, 4:56 PM EDTSpecial Marine WarningCHS94 min
Jun 20, 4:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester61 min
Jun 20, 5:02 PM EDTSpecial Marine WarningCHS58 min
Jun 20, 5:18 PM EDTTornado WarningCHSCharleston27 min
Jun 20, 5:30 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston60 min
Jun 20, 5:46 PM EDTSpecial Marine WarningCHS89 min
Jun 20, 6:05 PM EDTFlash Flood WarningCHSCharleston107 min
Jun 20, 6:26 PM EDTSpecial Marine WarningCHS94 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.